Alert archive / Tennessee / Tornado Warnings in 2009
Tornado Warning 18, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at May 8, 2009, 6:38 PM EDT for 4 counties in Tennessee. It was in force for 52 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2009, 6:38 PM EDT (22:38 UTC)
- Expired
- May 8, 2009, 7:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Campbell County, TN, Claiborne County, TN, Grainger County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 28 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 6:40 PM EDT | FUNNEL CLOUD | Sharps Chapel, TN | DISPATCHER SAW FUNNEL CLOUD NORTH OF SHARPS CHAPEL. |
| May 8, 7:05 PM EDT | TSTM WND GST 55 | Tazewell, TN | SPOTTER REPORTED 55-60 MPH WIND GUSTS ON CEDAR FORK RD. |
| May 8, 7:15 PM EDT | TORNADO | Tazewell, TN | TORNADO TOUCH DOWN SOUTHERN CLAIBORNE COUNTY JUST SOUTHWEST OF NEW TAZEWELL ALONG COLE RD. |
| May 8, 7:24 PM EDT | TORNADO | 10 Wsw Tazewell, TN | COLD RD NEAR CHUMLEY RD A HOUSE IMPLODED, 2 TWO STORY BARNS DEMOLISHED, AND SEVERAL TREES DOWN. REPORTED BY EMA. |
| May 8, 7:34 PM EDT | TORNADO | Thorn Hill, TN | TORNADO ON THE GROUND MOVING EAST NEAR THORN HILL. REPORTED BY SPOTTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 1:44 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 8, 4:42 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KMRX 082238
TORMRX
TNC013-025-057-173-082330-
/O.NEW.KMRX.TO.W.0018.090508T2238Z-090508T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
638 PM EDT FRI MAY 8 2009
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN CAMPBELL COUNTY IN EAST TENNESSEE...
CLAIBORNE COUNTY IN EAST TENNESSEE...
NORTHERN GRAINGER COUNTY IN EAST TENNESSEE...
NORTHERN UNION COUNTY IN EAST TENNESSEE...
* UNTIL 730 PM EDT
* AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 21 MILES WEST OF
TAZEWELL...OR 10 MILES EAST OF LA FOLLETTE...MOVING EAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
TAZEWELL BY 705 PM EDT...
THIS IS AN EXTREMELY DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING
TORNADOES TAKE COVER IMMEDIATELY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR CENTRAL
EAST TENNESSEE.
&&
LAT...LON 3646 8336 3641 8337 3641 8334 3630 8328
3627 8341 3630 8399 3651 8398 3652 8339
TIME...MOT...LOC 2237Z 269DEG 35KT 3639 8393
$$
DMG2 follow-up statements
000
WWUS54 KMRX 082259
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
659 PM EDT FRI MAY 8 2009
TNC013-082307-
/O.CAN.KMRX.TO.W.0018.000000T0000Z-090508T2330Z/
CAMPBELL TN-
659 PM EDT FRI MAY 8 2009
...THE TORNADO WARNING FOR CAMPBELL COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST AND EXITED THE
COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT.
LAT...LON 3648 8337 3641 8337 3641 8334 3630 8328
3627 8341 3631 8386 3650 8386 3652 8339
TIME...MOT...LOC 2257Z 272DEG 23KT 3638 8379
$$
TNC025-057-173-082330-
/O.CON.KMRX.TO.W.0018.000000T0000Z-090508T2330Z/
GRAINGER TN-UNION TN-CLAIBORNE TN-
659 PM EDT FRI MAY 8 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
CLAIBORNE...UNION AND GRAINGER COUNTIES...
AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM
WAS LOCATED NEAR SHARPS CHAPEL...OR 9 MILES NORTH OF MAYNARDVILLE...
MOVING EAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
SANDLICK AND SPRINGDALE BY 710 PM EDT...
LONE MOUNTAIN AND 6 MILES SOUTH OF TAZEWELL BY 725 PM EDT...
6 MILES WEST OF THORN HILL BY 730 PM EDT...
THIS IS AN EXTREMELY DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING
TORNADOES TAKE COVER IMMEDIATELY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR A STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
STRUCTURE IN AN INTERIOR HALLWAY...ROOM OR CLOSET. USE BLANKETS OR
PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT CENTRAL
EAST TENNESSEE.
&&
LAT...LON 3648 8337 3641 8337 3641 8334 3630 8328
3627 8341 3631 8386 3650 8386 3652 8339
TIME...MOT...LOC 2257Z 272DEG 23KT 3638 8379
$$
DMG000
WWUS54 KMRX 082313
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
713 PM EDT FRI MAY 8 2009
TNC025-057-173-082330-
/O.CON.KMRX.TO.W.0018.000000T0000Z-090508T2330Z/
GRAINGER TN-UNION TN-CLAIBORNE TN-
713 PM EDT FRI MAY 8 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
CLAIBORNE...NORTHERN UNION AND NORTHERN GRAINGER COUNTIES...
AT 712 PM EDT...SPOTTERS CONFIRM A TORNADO NEAR LONE MOUNTAIN...OR 8
MILES NORTHWEST OF RUTLEDGE...MOVING EAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
7 MILES SOUTH OF TAZEWELL BY 715 PM EDT...
THORN HILL AND 9 MILES SOUTHWEST OF HOWARD QUARTER BY 725 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR A STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
STRUCTURE IN AN INTERIOR HALLWAY...ROOM OR CLOSET. USE BLANKETS OR
PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT.
&&
LAT...LON 3645 8338 3645 8337 3641 8337 3641 8334
3630 8328 3627 8341 3631 8373 3647 8372
3648 8341 3648 8338
TIME...MOT...LOC 2312Z 272DEG 23KT 3636 8363
$$
DMGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at May 8, 2:27 PM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, May 8, 2:27 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 227 PM EDT FRI MAY 8 2009 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...CURRENT SURFACE ANALYSIS SHOWS A LOW PRESSURE SYSTEM STRENGTHENING OVER THE MID MS RIVER VALLEY...WITH A WELL-DEFINED MCS OVER THE WESTERN TN RIVER VALLEY MOVING EASTWARD. MODELS INDICATE THAT A MODERATELY UNSTABLE AIR MASS WILL DEVELOP ACROSS THE TN RIVER VALLEY THIS AFTERNOON... WHICH IS SUPPORTED BY THE SPECIAL BNA SOUNDING TAKEN AT 18Z. THUS... EXPECT THIS MCS TO CONTINUE MOVING INTO THE FORECAST AREA LATER THIS AFTERNOON AND EVENING...BRINGING THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. FORECAST HELICITY VALUES ALSO SUPPORT THE POSSIBILITY OF AN ISOLATED TORNADO OR TWO. THIS LOW PRESSURE SYSTEM IS PROGGED TO MOVE NORTHEAST ACROSS THE OHIO RIVER VALLEY TONIGHT...BUT ITS TRAILING COLD FRONT SHOULD ONLY SLOWLY MOVE INTO THE FORECAST AREA AND LINGER THROUGH SATURDAY NIGHT. BY SUNDAY...ANOTHER LOW PRESSURE AREA IS PROGGED TO DEVELOP ALONG THE FRONTAL BOUNDARY OVER THE DEEP SOUTH...RESULTING IN SOME LINGERING CONVECTION ON SUNDAY. WHILE IT APPEARS TO BE A WET WEEKEND FOR ALREADY SATURATED GROUNDS ACROSS THE FORECAST AREA...WILL NOT ISSUE A FLOOD WATCH AT THIS TIME SINCE HEAVY RAINFALL AMOUNTS MAY NOT BE ORGANIZED ENOUGH FOR A WATCH...ALTHOUGH THIS POSSIBILITY WILL NEED TO BE EVALUATED BY LATER SHIFTS AS CONVECTIVE TRENDS BECOME MORE APPARENT. AS FOR TEMPS...GUIDANCE VALUES ARE IN GOOD AGREEMENT THROUGH THE PERIOD AND LOOK REASONABLE. .LONG TERM (MONDAY THROUGH FRIDAY)...SCATTERED SHOWERS WILL BE EXITING THE CWA TO OUR SOUTH DURING THE DAY MONDAY AS A FRONT CONTINUES TO PUSH SOUTH OF THE AREA. HIGH PRESSURE BUILDS IN FOR A DRYING TREND TUESDAY AND WEDNESDAY. CONFIDENCE LOW ON DETAILS...BUT THE NEXT WEATHER SYSTEM SHOULD REACH INTO THE AREA THURSDAY INTO FRIDAY. STAYED NEAR GUIDANCE FOR TEMPS THROUGH THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 64 78 59 72 53 / 70 60 50 50 50 KNOXVILLE AIRPORT, TN 63 77 58 71 51 / 70 60 40 50 50 OAK RIDGE, TN 63 77 58 71 52 / 70 60 40 50 50 TRI CITIES AIRPORT, TN 62 75 57 69 49 / 70 60 40 40 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG/MJB
Hazardous weather outlook, May 8, 9:35 AM EDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 935 AM EDT (835 CDT) FRI MAY 8 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-091000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 935 AM EDT (835 CDT) FRI MAY 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ANOTHER COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE TENNESSEE RIVER VALLEY THIS AFTERNOON. WITH THIS NEXT SYSTEM...THERE WILL BE THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. IN ADDITION...AN ISOLATED TORNADO OR TWO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SERIES OF UPPER LEVEL DISTURBANCES AND FRONTAL BOUNDARIES WILL CREATE A GOOD CHANCE OF MORE SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. NO WIDESPREAD HAZARDOUS WEATHER IS ANTICIPATED...BUT A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS COULD DEVELOP JUST ABOUT ANY AFTERNOON OR EVENING THROUGH SUNDAY. SATURATED GROUNDS FROM SEVERAL WET DAYS COULD CAUSE TREES TO FALL MORE EASILY THAN NORMAL. ANY ADDITIONAL SIGNIFICANT RAINFALL MAY CAUSE RIVERS AND STREAMS TO RISE TO NEAR OR ABOVE ABOVE FLOOD STAGE...AND LEAD TO FLASH FLOODING AND POSSIBLE MUD SLIDES. REMAIN ALERT FOR THIS POTENTIALLY DANGEROUS WEATHER...ESPECIALLY IF YOU LIVE NEAR AREA CREEKS AND STREAMS...AND ANY OTHER FLOOD PRONE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON...AND MAY BE NEEDED AT TIMES THROUGH SUNDAY. DMG
In the hours before
Special weather statement, May 8, 4:22 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 422 PM EDT FRI MAY 8 2009 TNZ068-084>087-100-101-082115- BRADLEY-LOUDON-MCMINN-MEIGS-NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK- 422 PM EDT FRI MAY 8 2009 ...A STRONG THUNDERSTORM WILL BE AFFECTING BRADLEY... LOUDON...MCMINN...MEIGS...MONROE AND NORTHERN POLK COUNTIES... AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHARLESTON...MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
Local storm report, May 8, 5:21 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
521 PM EDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND DMG 2 NNW ETOWAH 35.36N 84.54W
05/08/2009 MCMINN TN LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ALONG HIGHWAY 30
EAST.
&&
CCARPENTLocal storm report, May 8, 5:38 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
538 PM EDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND DMG N ENGLEWOOD 35.42N 84.49W
05/08/2009 MCMINN TN LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ALONG HIGHWAY 30 EAST
AND NORTHEAST MCMINN COUNTY.
&&
CCARPENTThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 6:21 AM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 24 min |
| May 8, 6:43 AM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 47 min |
| May 8, 7:30 AM EDT | Flash Flood Warning | MRX | Campbell, Morgan, Scott | 60 min |
| May 8, 8:07 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Grainger, Hamblen, Jefferson, Knox and 1 more | 53 min |
| May 8, 8:24 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, Roane, Sevier | 51 min |
| May 8, 9:10 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Bradley, Hamilton, Loudon, McMinn, Monroe and 2 more | 50 min |
| May 8, 4:20 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Scott | 55 min |
| May 8, 4:37 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 53 min |
| May 8, 4:46 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon, McMinn, Monroe | 59 min |
| May 8, 4:58 PM EDT | Tornado Warning | MRX | Blount, McMinn, Monroe | 62 min |
| May 8, 5:15 PM EDT | Tornado Warning | MRX | Morgan, Scott | 60 min |
| May 8, 5:51 PM EDT | Tornado Warning | MRX | Campbell, Claiborne, Union | 54 min |
| May 8, 7:26 PM EDT | Tornado Warning | MRX | Claiborne, Grainger, Greene, Hamblen, Hancock, Hawkins | 64 min |
Nearby
Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.